2 days ago I had seizures and was given Dilantin through an IV and I screamed in agony the entire time I was awake.
I was trying to pull the IV out but was being pinned down and restrained by the Doctor and 2 nurses who were telling me how naughty I am and non compliant :rolleyes: and an array of other insults.
I was trying to tell them that it was hurting more than child birth which I had done drug free 4 times. They ignored me. It was the most agony I have ever felt.
They kept flushing the site to make sure the line was open, which only caused more pain.
Once the infusion was complete the pain settled to bearable. Not long after they removed the bung altogether and I noticed dark purple marks around the IV site. I showed the doctor and he said I did it from moving around too much :mad: (nice blaming the patient). I then left the ER feeling traumatized from the abuse and assault.
Within 2 hours the swelling started. The pain was awful and the ice pack made it worse. I put a fresh Comfry leave on it and slept with my arm elevated.
I woke in the morning and removed the leaf and the purple marks had blisters on them. The swelling was so bad that I couldn't make a fist and when i tried it felt as though my skin would split.
I went to my local doctor and was diagnosed with Purple Glove Syndrome which is a rare reaction to the Phenytoin. It is so rare that she had to consult with my neurologist and other Doctors to find out how to treat it.. none of them really knew either.
She prescribed me a topical cream with an antibiotic and said if it gets worse I need to go back to the ER (way too afraid of returning there for anything).
I have Googled it however and it can lead to amputation, so now I am really really worried and looking for other people who have suffered this and come through it ok.
Thanks for reading my small essay :o